1

votes

inhalers and blood sugar

Answered on August 19, 2014
Created March 22, 2011 at 6:21 PM

Ive been eating paelo for over 2 years and am in good health. I tried using an inhaler for the first time yesterday to try and address Exercise-Induced Bronchospasm (EIB) problems. I tried albuterol and it seemed to really mess with my blood sugar. When I looked up side effects I saw it may raise blood sugar, but mine actually crashed down. I wasn't able to measure it but I never have blood sugar problems so I was sure it was caused by the inhaler.

anyone else find this?

64433a05384cd9717c1aa6bf7e98b661

(15236)

on April 20, 2011
at 01:56 PM

Thanks! and yeah I promptly tossed the inhalers in the garbage ;)

64433a05384cd9717c1aa6bf7e98b661

(15236)

on March 22, 2011
at 11:19 PM

thanks, my blood sugar is normally perfect, and I got the inhaler sample from a pulmonary specialist. And I didnt do any exercise before I felt like my blood sugar crashed.

C4134ed417dbc0a6b79ab2cee32632d3

(1801)

on March 22, 2011
at 07:25 PM

My mother has type 2 diabetes & COPD which she takes inhalers & steroids for. She has problems with the steroids & BG levels.

  • 64433a05384cd9717c1aa6bf7e98b661

    asked by

    (15236)
  • Views
    2.7K
  • Last Activity
    1279D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

2 Answers

2
149af6e19a06675614dfbb6838a7d7c0

on April 20, 2011
at 05:07 AM

Heres one study on a similar med crashing kid's BS. Get a meter an test your Blood Sugar ....1/3 hour after dosing and again if you feel symptoms of low BS. You will get an adrenaline rush from these inhalors and this can stimulate insulin and lower your BS.

If you can, avoid the inhaler. Use in an emergency only. Drink a cup of black coffee. Great, fast bronchio-dialator.

http://www.ncbi.nlm.nih.gov/pubmed/7780253

64433a05384cd9717c1aa6bf7e98b661

(15236)

on April 20, 2011
at 01:56 PM

Thanks! and yeah I promptly tossed the inhalers in the garbage ;)

0
2b8c327d1296a96ad64cdadc7dffa72d

on March 22, 2011
at 07:34 PM

Hard to answer without knowing what you consider "crashing down" on blood sugar, since you don't regularly measure it. Albuterol (if that is what you took) is known to raise blood sugar in some populations. Depending on what exercise you were doing, your blood sugar may have been in a lower range to begin with.

I strongly suggest you consult a physician about your EIB issues and determine if an OTC inhaler is indicated, and which one is better for you, or if you need something else.

It is possible if your blood sugar runs lower anyway, and this medication puts you even lower, you run a risk of seizures or fainting. Slight modifications to how you exercise might be sufficient, but I am not a doctor!

64433a05384cd9717c1aa6bf7e98b661

(15236)

on March 22, 2011
at 11:19 PM

thanks, my blood sugar is normally perfect, and I got the inhaler sample from a pulmonary specialist. And I didnt do any exercise before I felt like my blood sugar crashed.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!